Hail, Luzerne
- When
- July 11, 9:21 PM EST
- Where
- Luzerne County, West Hazleton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.950, -76.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 11, 9:17 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 1017 PM EDT TUE JUL 11 2006 .SHORT TERM (TONIGHT-THURSDAY)... UPDATE TO RAISE THE POPS FOR SCT CONVECTION ALREADY IN HALF OF CWA. SHOWERS WILL KEEP GOING ALL NIGHT WITH INCREASING MOISTURE AND FORCING AND INSTABILITY WANING SLOWLY. HEAVY RAINFALL COULD ALSO BE A CONCERN LATE TONIGHT WITH SOME OF THESE EARLY THUNDERSTORMS DROPPING A QUICK HALF INCH TO INCH. QUIET A BROAD AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO OHIO THIS AFTERNOON FROM THE NEXT SHORT WAVE. SYSTEM IS NOT WELL ORGANIZED BUT INCLUDES WEAK WARM FRONT AND WEAK SURFACE LOW PRESSURE. THIS AREA OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO OUR AREA OVERNIGHT. WEDNESDAY MORNING AND EARLY AFTERNOON APPEAR TO BE THE BEST TIME FOR PERIODS OF HEAVY SHOWERS. BY LATE AFTERNOON AND THE EVENING THE HEAVIER RAINFALL WILL LIFT EAST OF THE AREA...LEAVING A LARGE PORTION OF THE REGION IN THE WARM SECTOR AND CHC TSTMS. DRIER AIR WORKING INTO THE REGION ON THURSDAY WITH CHC TSTMS. FOLLOWED MAVMOS TEMPS AND WINDS FOR MOST OF THE FCST PERIOD. SPS ISSUED FOR THE HEAVY RAIN/THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT. A LARGE PORTION OF THE REGION IS VERY SENSITIVE TO HEAVY RAIN FROM LATE JUNE FLOODING. THE FOCUS OF OUR CONCERN IS THE SMALL STREAMS THAT HAVE PROBLEMS WITH DEBRIS OR ARE SERIOUSLY ERODED. RIVERS ARE EXPECTED TO STAY BELOW FLOOD STAGE...BUT SIGNIFICANT WITHIN-BANK RISES CAN BE EXPECTED. -JFC && .LONG RANGE (THURS NIGHT - TUESDAY)... MOST OF THE EXTENDED PERIOD WILL FEATURE LARGE UPPER RIDGE OVER THE EASTERN PART OF THE U.S. WITH RISING HEIGHTS. ABOVE NORMAL TEMPERATURES FRIDAY THRU SUNDAY WITH 850MB TEMPERATURES AROUND +18 TO +20C WHICH WOULD GIVE MAX TEMPS AROUND 90 TO LOWER 90S. THIS PATTERN WILL BREAK DOWN BY THE END OF THIS FORECAST PERIOD AS UPPER TROF IS PROGGED TO RETURN TO THE EAST WITH LOWERING HEIGHTS. SHOULD SEE DRY WEATHER UNTIL THE APPROACH OF THIS FEATURE MAINLY MONDAY NGT INTO TUESDAY. && .AVIATION (12/00Z TO 13/00Z)... MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT. ISOLATED SHOWERS AND PATCHY LIGHT FOG/HAZE COULD BRING SOME BRIEF MVFR RESTRICTIONS THIS EVENING AT KELM AND KAVP. WEDNESDAY...EXPECT STEADIER RAIN TO DEVELOP EARLY (BETWEEN 10Z AND 14Z) OVER MOST OF OUR CENTRAL NY TAF SITES...WITH RESULTANT MVFR CONDITIONS FOR MUCH OF THE DAY. AT KAVP...PRECIPITATION COULD HOLD OFF UNTIL THE AFTERNOON...THEN BE MORE IN THE FORM OF OCCASIONAL SHOWERS AND THUNDERSTORMS. EVEN HERE...THOUGH...LOOK FOR MVFR VISIBILITY RESTRICTIONS IN THE MORNING DUE TO HAZE OR LIGHT FOG IN THE MUGGY AIR. ANOTHER ISSUE ON WEDNESDAY WILL BE DEVELOPING LOW-LEVEL WIND SHEAR...ESPECIALLY BY AFTERNOON. FORECAST WIND PROFILES ARE SHOWING THE POTENTIAL FOR SOUTH-SOUTHEAST SURFACE WINDS NEAR 10 KT TO VEER SOUTHWESTERLY AND STRENGTHEN TO AROUND 40 KT BY THE TIME YOU GET TO 1.5 TO 2 KM AGL. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EDT TUE JUL 11 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-121730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 121 PM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THE RAIN WILL BE HEAVY AT TIMES NEAR THE THUNDERSTORMS. THE BIGGEST CONCERN IS FOR RAPID RISES AND FLOODING ON SMALL STREAMS...ESPECIALLY IN AREAS RECOVERING FROM FLOOD DAMAGE. NO RIVER FLOODING IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 937 PM EDT TUE JUL 11 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-121100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 937 PM EDT TUE JUL 11 2006 ...MORE RAIN AND THUNDERSTORMS ARE HEADED FOR THE AREA... A STORM SYSTEM OVER THE GREAT LAKES WILL PUSH RAIN AND SCATTERED THUNDERSTORMS INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE RAIN WILL BE HEAVY AT TIMES...ESPECIALLY NEAR THE THUNDERSTORMS. THE BIGGEST CONCERN FROM THIS RAIN IS FOR RAPID RISES ON SMALL STREAMS AND CREEKS. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ENOUGH RAIN TO PUSH THE MAIN STEM RIVERS BACK ABOVE FLOOD STAGE... ALTHOUGH SIGNIFICANT RISES BELOW FLOOD STAGE ARE LIKELY. MANY AREA STREAM AND CREEK BEDS ARE IN POOR CONDITION AS A RESULT OF THE MASSIVE FLOODING LATE LAST MONTH. THIS STREAM DAMAGE COULD AGGRAVATE ANY SMALL STREAM FLOODING. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES ON THE UPCOMING RAIN. WATCHES AND WARNINGS MAY NEED TO BE ISSUED LATER TONIGHT OR WEDNESDAY. MORFORD
The Binghamton radar (KBGM), 139 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525316.